| Catalog Number |
HDBF-2.4-230-S |
| Medical Device Problem Code |
Failure to Align (2522)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/10/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant products: erbe electrotome; active cord (unknown make and model).Investigation evaluation: a product evaluation was performed only by the pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.The lot number in the photo provided by the user matches the lot number said to be involved.Photos were provided by the user and we were not able to confirm the report based off of the photos provided.We could not conduct a complete investigation because the product said to be involved was not returned for evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use states: "forceps cups must remain closed during introduction into, advancement through, and removal from endoscope.If cups are open, damage to forceps and endoscope may occur." the instructions for use states: "with cups closed, insert forceps into accessory channel.Note: keep end of forceps extending from accessory channel straight at all times.Allowing forceps to hang from accessory channel may cause damage to device." if excessive pressure was applied during advancement into the tissue or during handle manipulation, this could have contributed to the reported observation.Prior to distribution, all captura hot biopsy forceps are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During a biopsy procedure, the physician used two (2) cook captura hot biopsy forceps.[the physician] inserted the forceps into accessory channel of endoscope, but the physician found the cup could not close symmetrically [cups are misaligned during use].The same problem was found on the second device.The procedure was finished successfully by changing to the third same type of device.
Additional Manufacturer Narrative
Concomitant medical products: erbe electrotome.Active cord (unknown make and model).Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During our evaluation the cups on both device were visually evaluated and potential cup misalignment was observed.When closing the cups during manipulation, it appeared that the cups would not close symmetrically.Under a visual verification using magnification, the distal end of the sheath on the first returned device appeared to have a tag in the coating.The devices were sent back to the supplier for further evaluation where the final determination of cup misalignment was determined based on the manufacturer¿s specifications.The supplier provided the following evaluation: two (2) devices from the reported event marked at "device 1" and "device 2" were returned in a zip-type bag with proof of decontamination.The devices were inspected for misaligned cups and the presences of coating tags.Under magnification, the visible material thickness for device 1 was measured to be greater than specification.The defect of misaligned cups was confirmed for device 1.The visible material thickness for device 2 was measured to be less than specification.The defect of misaligned cups was not confirmed for device 2.The fork arms for both devices are relatively parallel; however these measurements indicate that the forks were not swaged tightly enough to prevent movement within the fork assembly, allowing the cups to intermittently misalign [not necessarily out of specification].The devices were run through the tortuous path in an endoscope.They opened and closed as intended.When opened and closed multiple times, the device cups misaligned intermittently.Under magnification, the cups did not appear bent or damaged in any way.Additionally, the evaluation of device 1 revealed the presence of a coating tag.The device history records were reviewed and they were manufactured in april 2016.All devices are inspected during final quality control (fqc) inspection for misaligned cups prior to release.There was only one relevant defect noted in the records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the customer experienced issues of "cups would not close symmetrically" was confirmed on device #1; when the device was opened and closed multiple times the device cups would intermittently misalign outside of the specified limits.The root cause of the misalignment was determined to be due to the forks not being swaged tightly enough to prevent movement within the fork assembly.Additionally, evaluation of device 1 revealed the presence of a coating tag.Awareness training will be provided to the operators and final quality control inspectors to heighten awareness regarding this defect.The instructions for use states: "forceps cups must remain closed during introduction into, advancement through, and removal from endoscope.If cups are open, damage to forceps and endoscope may occur." the instructions for use states: "with cups closed, insert forceps into accessory channel.Note: keep end of forceps extending from accessory channel straight at all times.Allowing forceps to hang from accessory channel may cause damage to device." prior to distribution, all captura hot biopsy forceps are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.